Hi I have had Primary Adrenal Insufficiency for 15 years and I have been on Prednisone(5mg) Florineff(1mg) the entire time. For about 1 year I have been extremly exhausted. I spoke to my Endo and he told me some people need more sleep than others. Which really irritated me because I get a solid 8 hours a night. I have tried eating healthier and excersing but I am still so exhausted. Any suggestions would be greatly appreciated?
Hi, both of these meds can cause lethargy, so i'm surprised you weren't warned about this? Of the treatment information, prednisolone simply states that it is one of the side effects, where as with florinef more of a decription of the reason people can become lethargic is listed as below;
Increased pressure inside the head
Low potassium levels
Negative nitrogen balance
I think you should speak to your healthcare provider again. Good luck
I was on 5 mg. of Prednisone once a day but was switched to Hydrocortisone twice a day... 20 mg in am and 10 in pm. Spreading out the meds over the course of the day gives me some flexibility. For example, bad, stressful day... I take my pm dose in the afternoon to boost me through a tough, tired period in the day. My body would naturally make this adjustment related to stress if my adrenals were working, which they are not. I heard some folks take the 10 mg dose of Hydro. at three different times during the day. AM, noon and PM. So, again, taking Hydrochortisone gives some flexibilty in meeting individual needs. Just a thought.
I too have adrenal insufficieny. I was put on 5mg predisone with 1mg of florineff taken in the morning with breakfast because your cortisol level should be the highest in the morning. I also take another dose of 2.5mg predisone after lunch which gets me through the day feeling pretty good, depending on stress of course. With out that second dose in the aftermoon I would never make it through the day. If I take that second dose after 4pm however it will keep me up at night. Consult your doctor, good luck.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jul 2010 • 3 answers
Posted 17 Mar 2012 • 1 answer
Posted 13 Nov 2012 • 2 answers
Posted 19 Jul 2014 • 1 answer
Posted 8 Jan 2016 • 0 answers